Drug-Induced Nail Disorders: Prevention Is Best

In This Article

Nail Fold Involvement is Painful

In acute drug-induced paronychia, the nail folds appear intensely red, erythematous and are extremely tender. One or several nails may be involved and the event usually develops soon after drug administration. Paronychia frequently develops during treatment with methotrexate,[4] retinoids,[5] and in HIV-infected patients receiving multiple-drug therapy including the nucleoside analogue lamivudine[6] and/or the protease inhibitor indinavir.[7,8]

Topical treatment with an antibiotic in the morning and a corticosteroid in the evening should be considered in patients with drug-induced paronychia and periungual inflammation.[1]

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....